Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

what produces the systolic pressure during the heart beat?

what produces the systolic pressure during the heart beat?
Thu, 17 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response
The systolic pressure is the maximum pressure in an artery at the moment when the heart is beating and pumping blood through the body. The diastolic pressure is the lowest pressure in an artery in the moments between beats when the heart is resting. Systolic pressure-Blood pressure within the arteries when the heart muscle is contracting.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi There, I have a question and I hope that somebody has an answer/suggestion. During my study years (5 years ago) the consumption of a lot of energy drinks combined with sleep derrivation triggered an extra systole in my heartbeat. I had some research done by a cardiologist and he concluded that the circumstances created an inflammation to my heart thus creating the extra systole. He gave me tambocor 50 to releive the problemens and it worked within hours. After one week I didn t have the extra systoles anymore, but the medication made me feel uncomfortable so I stopt taking them. Ofcourse...after a short time...the extra systoles came back so I was forced to take the tambocor tablets once again. I still didn t want to be dependent of this drug my whole life so I started to work out again in the gym and started taking creatine as a supplementation. Within weeks I got off the tambocor and all symptoms were gone. That was then....now...5 years later...starting one week ago...the extra systole came back and are increasing in frequency. They are accompanied with a little shortness of breath, but I don t know if this is anxiety related. During the last 3 years I ve had Testosteron injections (not constant, but from time to time) with the last admission beeing 5 weeks ago. I don t know if the sudden withdrawl could be the cause of this relapse or that it should have nothing to do with it. If anybody has any tip on what I can do (other then maybe start with creatine again)....I d very much welcome the suggestions

doctor1 MD

Hi, I am 37, white female, 5 7 160 lbs.(recent weight gain from edema) no diagnosed conditions but 3+ years of being bounced around from Dr. to Dr. within my HMO and I am convinced there is no way that all of my symptoms are normal. Right now, my resting pulse rate is between 125-135 bpm and my blood pressure varies from 130/103 to 145/115. Yes, I have tried more than one cuff and replaced my batteries to make sure that the equipment isn t faulty. I experience dizziness, fatigue and I seem to get agitated when I have to make any decisions because my brain feels like it isn t working. My hands, feet and lips go numb during any activity until I finally give in and lie down and immediately fall asleep. I have reported this multiple times to my Physician and I keep getting told that I am suffering from depression. When did depression become able to give me every warning sign and symptom of a cardiac problem? I actually feel quite happy and optimistic towards life in general except for the sadness I feel is legitimate as I watch my life go by without me being able to actively participate. Any ideas on conditions that cause a high resting heart rate and systolic and diastolic pressure read to have such a low range. When I am completely hydrated and calm, even my lower end reads are 128/108 to 108/98.

doctor1 MD

Hello I have recently had chest pain tender spot about 2cm to the right side of the centre chest just on the outer breast. At times feel heavy chested and have had this now since January 11. I have been seen by GP and hospital and shows my heart quite irregular and generally tachycardic at resting from 88 - 129. This will change even if I just turn over. I do not feel out of breath , but do feel light headed from time to time. I had a VQ scan on the lung as I have had previous DVT in calf and had a positive D Dimer blood result. VQ scan indicated no lung clot. On another visit with chest pain I was informed that again I had positive D Dimer and so they wanted to do a CT scan of the arteries to check for a clot. After being in hospital 4 days a different consultant informed me that he had cancelled the scan as I am too young (35) for radiation) and told me I was probably hyperventilating. I have been informed by docs and nurses that this is very unlikely to be the cause as I seem calm. I expressed concern to GP why scan cancelled and they carried out another D Dimer in March 11. This came back negative. As I have had this tender spot on chest for few months can you get false negative results, or have I almost definitely not got a blood clot in the artery? I had a 24 hour tape last week which indicated that for a while my hr was around 147. The most energetic thing I did on the day was a little ironing as any sudden fast movement makes me have chest pain and dizzy. My blood pressure usually as stated above more or less but can be as low as 105 over 56 with a HR 110. I am currently not on any medication. I am overweight nearly 11 stone 5 foot. However during February over a 4 week period I lost 16.5kg unintentionally and this has remained off. Thyroid bloods were normal. I have just had a large gallstone removed last week (the blame for all my problems) over past few months my alt level on liver function tests have fluctuated as high as 105 and gradually back to 22, then back up again to 562 and came down again. Not been tested again to see if it is still ok. All other full bloods count and liver functions were normal. I have had 4 lots antibiotics for infections showing in urine since Jan. On one occasion I had flank pain around kidneys but other times have not felt pain. For around a year now however every few weeks I get a lower abdomen pain which is really bad and I can t move. This passes normally in a couple hours and then I will be fine till the next episode. I have bought some urine sticks and these show up low - high leukrocytes each day for around 3 weeks now. Nothing else is showing up. I have been told not to worry about this. If anyone has any further ideas what I should be discussing with my GP to try and get diagnosed on something as there are still lots of unknowns. Thanks.

Recent questions on  Hypertension

doctor1 MD

i have high blood pressure and i have taken my medicine. i have a bump on the side of my head. it havent got big or anything. and my doctor told me to not bother it if it is not bothering me. well it is starting to bother me a little. and the side of my head by my ear keeps jumping and like numbness go towards my teeth. what that might be

doctor1 MD

dear sir,i am 35 year old. having the ED problem since form 2 year, as i consulated with doctor, they have tested me the sugar BP & TESTOSTERONE (FREE) found evernting normal. and suggested me the Nano leo cap twice a day for three month. Kindly requesting to give us the suggescation regarding this .

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

I dont get proper eraction while performing sex,In past I was brown sugar addict,now I have got dibetis and high blood pressure but my main problem is not getting proper erection of penis can you give me an appointment timing and day where I can discuss my problems face to face or suggest me any sexologist who can give me proper treatment.
Thanking you in anticipation
Your's faithfully
SHIRISH ANDHARI

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...